Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 15, NWS Corpus Christi, TX

April 28, 2012Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 28, 2012, 2:39 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Apr 28, 2012, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2012, 2:39 AM CDT (07:39 UTC)
In effect from
Apr 28, 2012, 10:00 AM CDT
Expired
Apr 28, 2012, 3:27 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-520 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS74 KCRP 280739
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 AM CDT SAT APR 28 2012

...WINDS GUSTING TO 40 MPH OR MORE OVER THE SOUTHERN COASTAL BEND TODAY...

.A TIGHT PRESSURE GRADIENT PRESENT OVER THE SOUTHERN COASTAL
COUNTIES...DUE TO DEEP LOW PRESSURE OVER WEST TEXAS AND HIGH
PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO...WILL RESULT IN
WINDS GUSTING TO 40 MPH OR MORE AT TIMES.

TXZ242>244-281530-
/O.NEW.KCRP.WI.Y.0015.120428T1500Z-120429T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
239 AM CDT SAT APR 28 2012

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...10 AM THROUGH 7 PM.

* WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR
  MOER AT TIMES.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS
  ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS PATIO
  FURNITURE AND TRASH AND RECYCLING CANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JR
2 follow-up statements
549 
WWUS74 KCRP 281528 AAA
NPWCRP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1028 AM CDT SAT APR 28 2012

...WINDS GUSTING TO 40 MPH OR MORE OVER THE SOUTHERN COASTAL BEND
TODAY...

.A TIGHT PRESSURE GRADIENT PRESENT OVER THE SOUTHERN COASTAL
COUNTIES...DUE TO DEEP LOW PRESSURE OVER WEST TEXAS AND HIGH
PRESSURE OVER THE NORTHEASTERN GULF OF MEXICO...WILL RESULT IN
WINDS GUSTING TO 40 MPH OR MORE AT TIMES.

TXZ242>244-290000-
/O.CON.KCRP.WI.Y.0015.000000T0000Z-120429T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
1028 AM CDT SAT APR 28 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...10 AM THROUGH 7 PM.

* WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH OR MORE
  AT TIMES.

* IMPACTS...WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RESIDENTS 
  ARE ENCOURAGED TO SECURE ALL LIGHT-WEIGHT OBJECTS SUCH AS 
  PATIO FURNITURE AND TRASH AND RECYCLING CANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GW
001 
WWUS74 KCRP 282027
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CDT SAT APR 28 2012

...WIND ADVISORY CANCELLED...

.ALTHOUGH IT WILL BE BREEZY TO WINDY OVER THE COASTAL BEND FOR THE
REMAINDER OF THIS AFTERNOON...WIND GUSTS ARE EXPECTED TO REMAIN
BELOW 40 MPH AND SUSTAINED WINDS BELOW 30 MPH OVER ESSENTIALLY THE
ENTIRE AREA...SO THE ADVISORY HAS BEEN CANCELLED.

TXZ242>244-282130-
/O.CAN.KCRP.WI.Y.0015.000000T0000Z-120429T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
327 PM CDT SAT APR 28 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY FOR NUECES...KLEBERG AND SAN PATRICIO COUNTIES. 

ALTHOUGH IT WILL BE BREEZY TO WINDY OVER THE COASTAL COUNTIES FOR
THE REMAINDER OF THIS AFTERNOON...WIND GUSTS WILL REMAIN BELOW 40
MPH AND SUSTAINED WINDS BELOW 30 MPH OVER THE AREA. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 27, 11:45 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 27, 11:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CDT FRI APR 27 2012

.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.

&&

.AVIATION...AREAS OF STRATUS WITH MVFR CEILINGS JUST BELOW 2 KFT
DEVELOPING OVER THE COASTAL PLAINS WILL EXPAND THROUGH THE BRUSH
COUNTRY BY 09Z. MVFR CEILINGS WILL BE PREVALENT FROM 09Z-15Z WITH
THE POSSIBILITY OF HIGH END IFR CEILINGS OVER THE INLAND COASTAL
PLAINS BEFORE DAYBREAK. KCRP VAD WIND PROFILE SHOWS THE LOW LEVEL
JET TO BE AROUND 40 KNOTS. PUT A MENTION OF LOW LEVEL WIND SHEAR
IN THE TAFS FROM 09Z-15Z. MVFR CEILINGS WILL LINGER OVER COASTAL
PLAINS UNTIL AROUND 17Z. OTHERWISE...VFR CONDITIONS WILL EXIST
ALONG WITH GUSTY SOUTH-SOUTHEAST WINDS THROUGH EARLY SATURDAY
EVENING. DEEPENING BOUNDARY LAYER MOISTURE WILL LEAD TO AN EARLY
ONSET OF STRATUS OVER THE COASTAL PLAINS 01-02Z SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 907 PM CDT FRI APR 27 2012/

DISCUSSION...ANOTHER EVENING WHEN MORE CIRRUS HAS MOVED INTO THE
REGION FROM THE NORTHWEST. THERE WILL ALSO BE AN INCREASE IN LOW
CLOUDS AS HIGHER MOISTURE AROUND 925 MB EVIDENT ON BROWNSVILLE 00Z
SOUNDING MOVES NORTHWARD OVERNIGHT. UPDATED TO INCREASE SKY COVER
OVER THE REGION FOR TONIGHT. NO OTHER CHANGES MADE TO THE FORECAST.

MARINE...STRONG SOUTHERLY LOW LEVEL FLOW WILL PERSIST OVER THE
GULF WATERS INTO SATURDAY. WINDS MAY DIMINISH SLIGHTLY DURING THE
DAY OVER THE WATERS BUT IT SHOULD BE CLOSE ENOUGH TO SCA TO KEEP
SEAS AT SCA CRITERIA. EXTENDED SCA FOR THE GULF WATERS THROUGH
SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  85  73  88  74  /   0  10  10  10  10
VICTORIA          70  85  70  85  70  /  10  10  10  10  10
LAREDO            71  99  75  96  73  /  10  10  10  10  20
ALICE             70  92  73  92  73  /   0  10  10  10  10
ROCKPORT          74  83  76  82  74  /  10  10  10  10  10
COTULLA           68  96  71  93  70  /  10  10  10  10  20
KINGSVILLE        71  91  72  92  72  /   0  10  10  10  10
NAVY CORPUS       73  82  75  84  74  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

TMT/89...SHORT TERM/AVIATION
Hazardous weather outlook, Apr 27, 2:49 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT FRI APR 27 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-281200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
249 PM CDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 6 PM FOR THE COUNTIES OF SAN
PATRICIO...NUECES AND KLEBERG. THERE IS A MODERATE RISK FOR RIP
CURRENTS TODAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR
THE BAYS THROUGH THE MID EVENING...AND FOR THE GULF WATERS THROUGH
TONIGHT. THERE IS AN ELEVATED FIRE DANGER RISK THIS AFTERNOON AND
EARLY EVENING FOR THE RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE THROUGH EARLY SUNDAY
ACROSS THE MIDDLE TEXAS COASTAL WATERS. OTHERWISE...NO HAZARDOUS
WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/CB/WC/RG

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.